Thunderstorm Wind, Camden
- When
- July 25, 4:25 PM EST
- Where
- Camden County, Woodbine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.970, -81.720
Power lines were blown down along Kinlaw Road.
A mid level trough axis extended down the Appalachian spine and into the lower Mississippi River Valley which provided a west to southwest steering flow over the local area. Precipitable water amounts were near 2 inches with 500 mb temperatures ranging from -8 degrees C to -10 degrees C.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A mid level trough axis extended down the Appalachian spine and into the lower Mississippi River Valley which provided a west to southwest steering flow over the local area. Precipitable water amounts were near 2 inches with 500 mb temperatures ranging from -8 degrees C to -10 degrees C. Scattered severe storms developed during the afternoon and evening along the sea breeze fronts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 25, 1:25 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT SAT JUL 25 2009 ...DAILY SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THROUGH THE PERIOD... .SHORT TERM...TONIGHT THROUGH TUESDAY... BROAD MID/UPPER LEVEL TROF TO REMAIN IN PLACE THROUGH THE PERIOD WHILE BERMUDA HIGH PRESSURE RIDGE REMAINS SUPPRESSED SOUTH OF THE REGION. THIS WILL KEEP A RELATIVELY MOIST SOUTHWEST STEERING FLOW OUT OF THE NORTHEAST GOMEX THROUGH THE SHORT TERM FORECAST PERIOD. MAX TEMPS WILL PUSH INTO THE LOWER 90S EACH DAY AND WITH PWATS IN THE 1.75 TO 2 INCH RANGE...EXPECT SCTD/NUMEROUS CONVECTION TO DEVELOP MAINLY OVER INLD AREAS AS BOTH SBRZS WILL BECOME ACTIVE WITH THE ATLC SBRZ MOVING INLD TO THE ST JOHNS RIVER BASIN WHILE THE GOMEX SBRZ FRONT WILL PUSH INTO THE I-75/US301 CORRIDOR WITH OUTFLOWS AND BOUNDARY COLLISIONS TAKING OVER DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS. LEFTOVER CONVECTION WILL DRIFT INTO THE COASTAL WATERS DURING THE EVENING HOURS AS THE DEEPER SOUTHWEST FLOW TAKES OVER. HAVE GONE WITH MAINLY A SREF POP DISTRIBUTION WHICH WAS ABOUT 10-20% HIGHER THAN GFS/NAM OPERATIONAL GUIDANCE. MID LEVELS WILL REMAIN COOL ENOUGH ALONG WITH DAILY SFC BASED CAPE VALUES IN THE 3000-4000J RANGE TO SUPPORT SCTD STRONG TO ISOLD SVR TSTMS EACH DAY WITH WET MICROBURSTS (GUSTY WINDS) THE MAIN THREAT ALTHOUGH SOME STORMS COULD PRODUCE HAIL AS WELL. .LONG TERM...WEDNESDAY THROUGH SATURDAY... 12Z GFS ENSEMBLE RUNS CONTINUE TO SUGGEST THE NORTHWARD MOVEMENT OF THE BERMUDA HIGH PRESSURE RIDGE UP THE FLORIDA PENINSULA AND SETTLING OVER THE FORECAST AREA BY NEXT WEEKEND. THIS WILL SLOWLY BRING POPS BACK TOWARD CLIMATOLOGY IN THE 40-50% RANGE. MAX TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL IN THE LOWER 90S. && .AVIATION...TEMPO TSRA IN TAFS MAINLY BETWEEN 20Z-00Z AS SEABREEZES MOVE INLAND AND EVENTUALLY COLLIDE WITH STORM MOTION MOVING THE STORMS BACK TOWARD THE EAST COAST. && .MARINE...LIGHT SOUTHWEST FLOW WILL CONTINUE BECOMING SOUTHEAST NEAR THE COAST DUE TO PM SEABREEZES. SEAS WILL REMAIN MOSTLY 2 TO 3 FEET IN AN EASTERLY SWELL WITH PERIODS AROUND 9 SECONDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 92 69 91 / 40 50 20 60 SSI 76 91 75 88 / 40 40 20 40 JAX 73 93 72 92 / 50 60 40 60 SGJ 73 91 74 89 / 30 50 40 60 GNV 71 92 70 91 / 20 60 20 50 OCF 71 91 71 91 / 20 50 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ZIBURA/KERNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 AM EDT SAT JUL 25 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 520 AM EDT SAT JUL 25 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TODAY. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL IN ADDITION TO HEAVY RAINFALL AND INTENSE CLOUD TO GROUND LIGHTNING. LONG PERIOD SWELLS WILL INCREASE THE THREAT OF RIP CURRENTS TODAY. PLEASE SEE THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY WITH AN INCREASE IN COVERAGE EXPECTED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT SAT JUL 25 2009
FLZ023-024-GAZ164-252115-
BAKER-CHARLTON-NASSAU-
437 PM EDT SAT JUL 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BAKER...
SOUTHERN CHARLTON AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF GLEN SAINT MARY...
OR 18 MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR...GLEN SAINT
MARY...MACCLENNY...BRYCEVILLE AND ST. GEORGE THROUGH 515 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3064 8197 3042 8190 3026 8207 3023 8222
3043 8233
TIME...MOT...LOC 2038Z 242DEG 11KT 3032 8220
ZIBURASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT SAT JUL 25 2009
FLZ020-GAZ162-163-252130-
CLINCH-ECHOLS-HAMILTON-
440 PM EDT SAT JUL 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
HAMILTON...SOUTHERN CLINCH AND EASTERN ECHOLS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES WEST OF NEEDMORE...OR 10 MILES
NORTHEAST OF JASPER...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH
530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3098 8266 3066 8243 3059 8264 3060 8270
3058 8270 3056 8273 3051 8286 3069 8298
TIME...MOT...LOC 2040Z 237DEG 14KT 3063 8286
DEESESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT SAT JUL 25 2009 FLZ025-032-033-037-252130- CLAY-DUVAL-PUTNAM-ST. JOHNS- 451 PM EDT SAT JUL 25 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...NORTHERN PUTNAM...WESTERN ST. JOHNS AND SOUTHWESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF BOSTWICK...OR 7 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALATKA...ORANGE MILLS... EAST PALATKA...CARRAWAY...BOSTWICK...HASTINGS...GREEN COVE SPRINGS AND PICOLATA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3021 8203 3022 8154 2963 8147 2959 8198 TIME...MOT...LOC 2051Z 237DEG 7KT 2978 8159 ZIBURA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT SAT JUL 25 2009
FLZ024-GAZ165-166-252145-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
456 PM EDT SAT JUL 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU
AND CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 545 PM EDT...
AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER KINGSLAND...MOVING NORTHEAST AT 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGS
FERRY...KINGSLAND...WOODBINE...COLESBURG...HARRIETTS BLUFF AND KINGS
BAY BASE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3078 8147 3079 8148 3077 8149 3059 8180
3074 8190 3097 8182 3104 8168 3082 8144
3080 8144
TIME...MOT...LOC 2056Z 244DEG 10KT 3079 8168
DEESESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
517 PM EDT SAT JUL 25 2009
FLZ033-252200-
ST. JOHNS-
517 PM EDT SAT JUL 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600
PM EDT...
AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF ELKTON...OR 8 MILES NORTH
OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...BAKERSVILLE...DUPONT
CENTER...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE SOUTH...BUTLER
BEACH...SAINT AUGUSTINE...VILANO BEACH AND DURBIN THROUGH 600 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2967 8123 2963 8149 3008 8156 3012 8135
2996 8130 2995 8131 2994 8130
TIME...MOT...LOC 2117Z 235DEG 13KT 2982 8146
ZIBURASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 525 PM EDT SAT JUL 25 2009 GAZ150-163-164-252215- CHARLTON-CLINCH-WARE- 525 PM EDT SAT JUL 25 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CHARLTON...SOUTHEASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER FARGO...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO AND STEVEN FOSTER STATE PARK THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3108 8240 3072 8219 3062 8252 3081 8267 TIME...MOT...LOC 2126Z 243DEG 12KT 3071 8255 DEESE
The Jacksonville radar (KJAX), 54 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
2 thunderstorm wind. Local standard time, as filed.
Power lines were blown down along Kinlaw Road.
Trees were blown down along Linda Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176003, 176004.